Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Does increasing the Prozac dosage cause a creepy feeling in the arms and legs with increased anxiety ?

My 21 year old daughter has been taking Prozac for the last 4 years for depression . She has gradually had the dosage increased to 40mgs. A few months ago, she realized that she was having more bad days than good and her psychologist suggested raising the daily dose to 60mgs. After discussing this with her MD he suggested taking 60mgs 3 days a week and 40mgs the other 4 days. She has been doing this for the last 4 weeks. Just this week, she has been experiencing what she is calling a creepy crawly feeling in her arms and legs with increased anxiety . Could this be from the increase of the Prozac? Should she titrate back to 40mgs? If so, what would be the best way to start lowering the med?
Asked On : Mon, 13 Feb 2012
Answers:  2 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dear Madam/ Sir

Relapse of symptoms on regular medication means she is predispose to experience sever symptoms. If she experiencing above symptoms after increasing dose then it may be because of medication side effect as it is unlikely a symptoms of depression. If her doctor feels that she require higher dose increase the dose more gradually and she may tolerate. If she doesn't then ask to change the medication with better side effect. I don't think it is time to rely only on psychotherapy at this time. Also side effect can be treated if she has to take this medicine.

Hope she will recover soon.
Answered: Thu, 5 Apr 2012
I find this answer helpful
General & Family Physician Dr. Andrew Rynne MD's  Response

Hi there. Thank you for posting your question with Healthcaremagic. I will do my best to help you.

I think your daughter should aim for discontinuing Prozac altogether. It is an SSRI and carries with it multiple side effects, some of them persistent even after discontinuation. As will as that, it clearly is not working. She should drop by 10mg per week until she is drug free.

In the meantime try and locate a really good Psychotherapist who specialises in talk-therapy for people suffering from depression. You may not like this answer but it does have some merit.

I hope that I have answered your questions fully and been of some help. If you have anymore questions please contact me again anytime.

Answered: Mon, 13 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor